What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 3, 7:39 AM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 7:39 AM EST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
839 AM EDT Sat Aug 3 2024
...New UPDATE...
.UPDATE...
Issued at 833 AM EDT Sat Aug 3 2024
No major changes with the AM update. Starting to see the first
bands on the northern periphery of TD4 moving into the area.
Although convection is fairly meager, some would even say
skeletal, increasing winds aloft will result in fairly widespread
gusts of 30 to 40 mph through the day even with "unimpressive"
looking cells.
&&
.SHORT TERM...
(Today through Sunday)
Issued at 216 AM EDT Sat Aug 3 2024
An unsettled weekend is expected across South FL as Tropical
Depression Four emerges from central Cuba and moves NNW into the
eastern Gulf. While the center is expected to stay well west of the
area, multiple impacts are still expected.
PWAT values are expected to increase to 2.2-2.5 inches, with
forecast soundings showing saturation throughout the column. Periods
of heavy rain with high rainfall rates are expected through Sunday
evening, which may cause flooding for urban and poor drainage
locations. QPF totals through Sunday evening are 2-5 inches, with
locally higher amounts in excess of 8 inches possible, especially
over SW FL. A Flood Watch remains in effect for all of South FL
through Sunday evening.
Breezy conditions are expected, especially along the Gulf coast
where a Tropical Storm Warning is in effect for Coastal Collier and
Mainland Monroe, for gusts up to 40 mph. Over the rest of the area,
gusts of 25-35 mph are possible, with higher amounts possible with
convection.
Another impact that shouldn't be overlooked is the tornadic threat,
especially Saturday evening into early Sunday as we'll be in the
northeast quadrant of the storm. 0-1 km SRH values increase to over
100 (m^2/s^2) and a few tornadoes can't be ruled out, especially
over SW FL and around the lake region.
Rainfall and cloud cover will hold temperatures back from the
blistering heat the region saw over the past several days. High
temperatures today will be in the mid to upper 80s, and then mid 80s
to around 90 on Sunday. Overnight lows will be mild only dropping
down to the upper 70s and lower 80s.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 259 AM EDT Sat Aug 3 2024
Sunday night into early Monday, the threat of tropical impacts
will decrease, with mainly coastal areas along Collier county
potentially experiencing occasional wind gusts to near tropical
storm force.
Models still depict deep-layered tropical moisture lingering over
much of SoFlo, with numerous showers and thunderstorms expected
through the early evening hours. Locally heavy rain could result in
flooding, especially over locations heavily impacted by rain during
the weekend. By Tuesday evening, a slightly drier air mass will
begin to filter into the region, but with enough lingering moisture
to keep carrying scattered to numerous coverage each afternoon
through the end of the work week. POPs will be kept in the 50 to 70
percent range, with highest values over the western half of SoFlo.
Latest long range solutions show fair consensus in establishing
ridging aloft, which will help in keeping deep convection to a
minimum by mid week. But can't rule out a few strong to severe
storms, mainly with daytime heating and coastal onshore flow in the
afternoon hours. Outflow boundaries will also become focal points
for thunderstorm activity, especially in the afternoon to early
evening periods.
Temperatures seem to not adjust too much from the hot trend so far
experienced this summer, and despite of the rain activity and
increased cloud cover. Afternoon highs are expected to hit the reach
the lower 90s each day next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 653 AM EDT Sat Aug 3 2024
A generally low confidence aviation forecast as periods of
showers and storms are likely today through Sunday in association
with tropical depression four. Consequently, periodic flight
category restrictions are likely along with convective gusts of 30
to 35 knots. Outside of storms, SE winds sustained 15 to 20kts
will prevail with gusts 25 to 30 kts.
&&
.MARINE...
Issued at 216 AM EDT Sat Aug 3 2024
Conditions will continue to deteriorate rapidly across all local
waters on Saturday as Tropical Depression Four moves across the
Florida Straits and towards the southeastern Gulf of Mexico. This
will result in hazardous marine conditions throughout the weekend
across the area waters. The strongest winds will remain over the
Gulf waters where tropical storm conditions will be possible. Wave
heights over the Atlantic and Gulf will increase on Saturday and
into Sunday morning and they will range from 7 to 10 feet in the
Atlantic and 6 to 9 feet in the Gulf waters during this time frame.
&&
.BEACHES...
Issued at 216 AM EDT Sat Aug 3 2024
As winds increase out of the south southeast, a high risk of rip
currents will remain in place across the Atlantic Coast beaches
throughout the weekend. As winds shift and become more south
southwest as Tropical Depression Four pushes off to the north, this
will result in a high risk of rip currents over the Gulf Coast
beaches for the second half of the weekend into early next week.
Additionally, some minor to moderate coastal flooding may occur
along the Gulf Coast during Sunday's high tide.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 87 80 90 82 / 80 60 60 40
West Kendall 87 78 90 79 / 80 60 60 40
Opa-Locka 88 80 91 81 / 80 60 60 30
Homestead 86 80 90 80 / 80 60 60 40
Fort Lauderdale 87 80 90 82 / 70 60 60 40
N Ft Lauderdale 88 81 90 82 / 80 60 60 40
Pembroke Pines 90 80 92 80 / 80 60 60 40
West Palm Beach 88 80 91 79 / 80 60 70 30
Boca Raton 88 80 91 80 / 80 60 70 40
Naples 89 78 87 80 / 80 80 80 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for FLZ063-066>075-168-
172>174.
Tropical Storm Warning for FLZ069-075.
Coastal Flood Advisory from midnight tonight to midnight EDT
Sunday night for FLZ069-075-174.
High Rip Current Risk through Sunday evening for FLZ168-172-173.
High Surf Advisory until 8 AM EDT Sunday for FLZ168-172-173.
AM...Small Craft Advisory from 8 PM this evening to 2 PM EDT Sunday
for AMZ610.
Small Craft Advisory until 8 PM EDT Sunday for AMZ630-650-651-
670-671.
GM...Tropical Storm Warning for GMZ656-657-676.
&&
SHORT TERM...CMF
LONG TERM....17
AVIATION...CarrHazardous weather outlook, Aug 3, 4:18 AM EST, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
518 AM EDT Sat Aug 3 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
040930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
518 AM EDT Sat Aug 3 2024
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Tropical Headlines are in effect for portions of South Florida. See
latest Hurricane Local Statement (HLS) for more details.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Tropical Headlines are in effect for portions of South Florida. See
latest Hurricane Local Statement (HLS) for more details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 10:18 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Miami FL
1118 AM EDT Sat Aug 3 2024
FLZ067-068-168-031545-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1118 AM EDT Sat Aug 3 2024
...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 1145 AM EDT...
At 1117 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 10 miles east of
Canal Point to Royal Palm Beach to near Lake Worth. Movement was
northwest around 35 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Jupiter, Palm Beach
Gardens, Lake Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach,
Ocean Ridge, Canal Point, Greenacres, Royal Palm Beach, Palm Springs,
North Palm Beach, Lantana, Lake Park, Atlantis, and Haverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2653 8005 2654 8021 2671 8055 2688 8062
2693 8062 2694 8061 2696 8058 2697 8009
2680 8004 2682 8004 2680 8003 2670 8005
2672 8003
TIME...MOT...LOC 1517Z 140DEG 31KT 2686 8045 2671 8024 2661 7998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, Aug 3, 10:53 AM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Miami FL
1153 AM EDT Sat Aug 3 2024
FLZ075-174-031645-
Mainland Monroe FL-Far South Miami-Dade County FL-
1153 AM EDT Sat Aug 3 2024
...Strong thunderstorms will impact portions of southern Mainland
Monroe and southern Miami-Dade Counties through 1245 PM EDT...
At 1152 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Northwest Cape Sable
to near Flamingo to 7 miles northwest of Windley Key. Movement was
northwest at 40 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Flamingo and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2519 8114 2518 8114 2522 8117 2533 8113
2522 8102 2520 8096 2524 8090 2537 8105
2539 8101 2528 8077 2514 8070 2517 8073
2516 8075 2516 8073 2515 8072 2515 8080
2518 8080 2513 8095
TIME...MOT...LOC 1552Z 126DEG 34KT 2522 8117 2516 8087 2505 8066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, Aug 3, 11:03 AM EST, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
1203 PM EDT Sat Aug 3 2024
FLZ073-074-173-031700-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1203 PM EDT Sat Aug 3 2024
...Strong thunderstorms will impact portions of central Miami-Dade
County through 100 PM EDT...
At 1202 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Black Point to 14
miles east of Ocean Reef. Movement was northwest at 25 to 30 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Coral Gables, Homestead Miami Speedway, Black Point,
Kendall, The Redland, Pinecrest, Homestead Base, Naranja, Richmond
West, Richmond Heights, Country Walk, Leisure City, Palmetto Bay,
Cutler Bay, Zoo Miami, Goulds, The Hammocks, West Perrine, and
Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2563 8028 2563 8030 2561 8031 2557 8030
2555 8032 2555 8031 2554 8031 2554 8032
2553 8033 2551 8033 2550 8034 2546 8034
2544 8032 2543 8033 2540 8033 2538 8032
2540 8037 2549 8049 2569 8049 2564 8027
TIME...MOT...LOC 1602Z 134DEG 17KT 2552 8031 2524 8006
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BaxterLocal storm report, Aug 3, 11:08 AM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1208 PM EDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM Waterspout 4 ESE Lake Worth 26.60N 80.00W
08/03/2024 AMZ650 FL Airplane Pilot
Pilot reported a waterspout about 3 miles
offshore associated with a small
thunderstorm around 7 AM EDT.
&&
ATVLocal storm report, Aug 3, 11:36 AM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1236 PM EDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM Tstm Wnd Gst 5 SSE Miami Beach 25.75N 80.10W
08/03/2024 M45 MPH AMZ651 FL Mesonet
Mesonet station XGVT Government Cut measured
45 MPH/39 KTS with a passing rain storm.
&&
ATVLocal storm report, Aug 3, 11:38 AM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1238 PM EDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM Tstm Wnd Gst 1 N Juno Beach 26.89N 80.06W
08/03/2024 M43 MPH AMZ650 FL Mesonet
Mesonet station XJUP Juno Beach Pier
measured a 43 MPH/37 KTS gusts with a strong
thunderstorm.
&&
ATVNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1212913, 1212915, 1212916, 1212917, 1212918, 1214618, 1214619, 1214621, 1214622, 1214625, 1214626, 1212910, 1212911, 1212031, 1212047, 1212046.